Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 576, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2003, 1:18 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 1:18 PM CDT (18:18 UTC)
- Expired
- Jul 19, 2003, 1:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS54 KJAN 191818 SVRJAN MSC085-191850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 150 PM CDT * AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BOGUE CHITTO...OR ABOUT 7 MILES SOUTH OF BROOKHAVEN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BOGUE CHITTO AT 125 PM CDT DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS LAT...LON 3162 9050 3146 9062 3136 9046 3145 9028 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:42 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 19, 12:42 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CDT SAT JUL 19 2003 UPDATED THE ZONES TO LOWER POPS AND REMOVE SEVERE WORDING IN THE NORTH...AND TO ADD THE MENTION OF SEVERE IN THE ZONES FROM INTERSTATE 20 SOUTH. LOOKING AT RADAR...CONVECTION HAD DIED OFF IN THE NORTH...BUT NEW CONVECTION HAS DEVELOPED IN THE SOUTH ALONG THE OUTFLOW BOUNDARY. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jul 19, 6:13 AM CDT, 7 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201113- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 613 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. SEVERE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...HOWEVER ACTIVITY WILL BE MORE WIDESPREAD ALONG AND WEST OF INTERSTATE 55. THE MAIN RISKS WILL BE DAMAGING WIND GUSTS...HAIL AND VERY HEAVY RAIN. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO A VERY MOIST AND UNSTABLE ATMOSPHERE THIS AFTERNOON AND CONTINUE TO TRACK SOUTH. SOUTHERLY WINDS WILL PULL MORE GULF MOISTURE INTO THE REGION...WHILE AFTERNOON HEATING INCREASES THE INSTABILITY. WITH THE ATMOSPHERE VERY MOIST AND UNSTABLE...SOME STORMS MAY BECOME SEVERE. DAMAGING WIND GUSTS TO 60 MPH...HAIL AND VERY HEAVY RAINFALL WILL BE POSSIBLE. ...FLOODING... FLOODING WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THROUGH TONIGHT. SOUTHERLY WINDS CONTINUE TO BRING MOIST GULF AIR INTO AN ALREADY MOIST ATMOSPHERE. ANY THUNDERSTORM THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA. HOWEVER LOCALIZED FLOODING WILL BE POSSIBLE FOR AREAS ALONG AND SOUTHWEST OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY TO MAGEE MISSISSIPPI. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...WITH ISOLATED AMOUNTS NEAR 4 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT. THE COLD FRONT COMBINED WITH PLENTY OF MOISTURE AND INSTABILITY...WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS MONDAY NIGHT. DAMAGING WINDS GUSTS...HAIL AND HEAVY RAIN WILL BE THE MAIN RISKS. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA TUESDAY...AS THE COLD FRONT CONTINUES TO TRACK SOUTH AND EAST THROUGH THE REGION. DAMAGING WINDS...HAIL AND HEAVY RAIN WILL REMAIN THE MAIN RISKS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.